MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK4XDPT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the laparoscopic inguinal hernia repair , during mesh fixation, the reload disengaged into the patient and was subsequently removed with a laparoscopic grasper.Another tacker was opened and used to complete the procedure.No patient com plications have been reported as a result of this event.
 
Event or Problem Description
It was reported that during the laparoscopic inguinal hernia repair , during mesh fixation, the tip of the tacker fell into the patient and was subsequently removed with a laparoscopic grasper.Additionally, the reload disengaged also into the cavity of the patient.Another tacker was opened and used to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: g1.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the articulation knob functioned properly.The sulu was reloaded.The handle could be actuated and cycled properly and the next tack was protruding.A test sulu from lot #n4h1907y could be loaded onto the returned instrument.The instrument and test sulu were applied to the appropriate test media.The tacks deployed and seated properly in the test media.It was reported that the sulu was disengaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue could be due to excessive manipulation or to improper loading and/or unloading of the sulu.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: caution: do not attempt to remove the shipping wedge until the reload is locked and loaded onto the instrument.Ensure the device is in reload mode, red toggle button exposed, and the device is in the straight (unarticulated) position.To load the reliatack¿ device select the appropriate reload, then pull and hold the blue lock switch button, located on top of the instrument, in the back position.Insert the pin located at the distal end of the shaft into the reload.Ensure that the arrow on the shaft is aligned with the arrow on the reload.Push the reload onto the distal end of the shaft until the two arrows meet.Release the lock switch button allowing it to return to the forward position.Gently pull on the reload to confirm that the device is properly loaded.Remove the shipping wedge once the reload is properly locked and loaded.Instructions for unloading: push the left side of the toggle button to expose the red portion of the button and ensure that the device is in the straight (unarticulated) position.Pull and hold the blue lock switch button, located on top of the instrument, in the back position.Pull the reload off of the shaft of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21894404
Report Number1219930-2025-01925
Device Sequence Number8174793
Product Code GDW
UDI-Device Identifier10884521202429
UDI-Public10884521202429
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRELTACK4XDPT
Device Catalogue NumberRELTACK4XDPT
Device Lot NumberN4H1907Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by ManufacturerNot provided
04/30/2025
06/30/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date04/23/2025
05/08/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale